| Model Number |
480275-10 |
| Medical Device Problem Code |
Thermal Decomposition of Device (1071)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/24/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the harmonic ace teflon pad was melted.The user completed the procedure with no further issue reported.No fragment fell inside the patient.No known impact or patient consequence was reported.
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The harmonic ace instrument was analyzed and found to have teflon pad damage.The clamp arm was found to have melting of the teflon pad at the entire length.The component is damaged and there may be missing pieces, but the size of the missing pieces cannot be confirmed.Components adjacent to this teflon pad do not show damage.The probable root cause of the teflon pad damage is attributed to use conditions.Damage is caused by heat generation when activating the harmonic ace blade with little to no tissue between the pad and the blade itself.This issue can be resolved by using an alternate instrument to complete the procedure.